Secondary Logo

Institutional members access full text with Ovid®

Intestinal Uptake of Tc-99m MDP In a Patient With Vipoma Syndrome

BERNAY, IREM, M.D.; SAHIN, M, M.D.

Interesting Images: PDF Only
Buy

Vipoma syndrome, or the diarrheogenic syndrome, is often caused by a pancreatic Islet cell tumor or a retroperitoneal neural tumor and is mainly characterized by watery diarrhea, hypokalemia, and achlorhydria. Vasoactive Intestinal polypeptide (VIP) is generally the mediator in most cases. Intestinal uptake of Tc-99m MDP in a 32-year-old man with Vipoma syndrome is reported. He had normal calcium and phosphate levels. Multiple intestinal biopsies revealed no metastatic calcifications, necrosis, or amyloidosis, but only diffuse intestinal edema and an 80-centimeter-long Ischemic segment in the ileum. A synthetic somatostatin analog that was administered to the patient can also be the reason for the intestinal concentration of Tc-99m MDP in this case. To our knowledge, Intestinal accumulation of a bone agent in the Vipoma syndrome has not been described.

From the Department of Nuclear Medicine, Ondokuz Mayis University Faculty of Medicine, Samsun, Turkey

© Lippincott-Raven Publishers.